Results 1 to 6 of 6

Thread: started on amitriptalyn now have tingling aching left arm

  1. #1

    started on amitriptalyn now have tingling aching left arm

    Hi. A week ago I started taking amitritalyn, 2 days ago I started getting tingling in my left hand. Then later in the evening of also noticed mild tingling in left leg and right hand but still more in left and it now was in my arm a bit to. Tingling lasted through the next day to then today my left arm has been aching alot since this afternoon and I still have the tingling in my hand. I keep worrying that I'm going to have a heart attack or something. Are these normal side effects to amitritalyn? Do I need medical treatment.
    I am 27, suffer from anxiety. I have also had headaches, nausea and feeling spaced out since starting on the amitriptalyn

  2. #2
    Join Date
    Dec 2016
    Posts
    213

    Re: started on amitriptalyn now have tingling aching left arm

    When I start a new med or my eldest does, the doctor, then the pharmacist tell me about potential side effects. I am also given a pamphlet detailing the medication. You can also go online and look up the med. It will tell you everything you need to know---and I am not talking about 'opinion' or ' horror story' websites. Just the med website describing the med. So, What did your doctor, pharmacist and pamphlet tell you?

    Secondly do you tend to be fearful of meds in general? While, yes, meds do have side effects. Side effects don't necessarily mean there is something wrong. meaning some meds cause dizziness or headache. Usually this is considered a normal type reaction. However there are many folks who are practically phobic about meds and end up with all kinds of crazy sensations not caused by the med but the FEAR of the med.

    My eldest started a new med last week. I have been instructed by the doctor to watch for several issues that would be a definite STOP THIS MED. I also have been told about a bunch of lesser side effects that we could see but it is not considered more than nuisance.

  3. #3
    Join Date
    Apr 2003
    Location
    , , United Kingdom.
    Posts
    45,402

    Re: started on amitriptalyn now have tingling aching left arm

    Hi

    This is just a courtesy reply to let you know that your post was moved from its original place to a sub-forum that is more relevant to your issue.

    This is nothing personal - it just enables us to keep posts about the same problems in the relevant forums so other members with any experience with the issues can find them more easily.
    __________________
    Nicola

    “Don't be afraid of death; be afraid of an unlived life. You don't have to live forever, you just have to live.” - Natalie Babbitt

    Please help keep NMP running and donate to the running costs: http://www.nomorepanic.co.uk/donate




  4. #4
    Join Date
    Jan 2017
    Posts
    2,925

    Re: started on amitriptalyn now have tingling aching left arm

    Quote Originally Posted by catkim View Post
    Hi.
    Welcome to No More Panic
    A week ago I started taking amitritalyn, 2 days ago I started getting tingling in my left hand. Then later in the evening of also noticed mild tingling in left leg and right hand but still more in left and it now was in my arm a bit to. Tingling lasted through the next day to then today my left arm has been aching alot since this afternoon and I still have the tingling in my hand.

    Burning, crawling, itching, numbness, prickling, "pins and needles" and tingling (paresthesia) of the extremities are fairly common initial antidepressant side-effects, as are muscle trembling, jerking, stiffness and pain. The extra serotonin activity can affect the peripheral nervous system as much as the brain at the beginning. A magnesium supplement may ease the symptoms.

    Do I need medical treatment.


    Unless you have a known cardiovascular condition, probably not, but consult a doctor if in doubt.


    I have also had headaches, nausea and feeling spaced out since starting on the amitriptalyn
    These are also fairly common initial side-effects. They usually diminish within a couple of weeks, but may reoccur for a while after dose increases.

  5. #5

    Re: started on amitriptalyn now have tingling aching left arm

    Thanks for your replys. I'm feeling much less worried this morning.

  6. #6
    Join Date
    Aug 2012
    Posts
    12,430

    Re: started on amitriptalyn now have tingling aching left arm

    I started taking amitriptyline a week ago and having the same side effects. My left arm is aching a lot today.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Aching Left Arm
    By Mumto2 in forum Health Anxiety
    Replies: 38
    Last Post: 11-01-14, 21:50
  2. Aching in my left arm. Help? :/
    By Creepsmeout in forum Health Anxiety
    Replies: 5
    Last Post: 14-08-13, 01:01
  3. Tingling/aching- tension??
    By chris9642 in forum Health Anxiety
    Replies: 9
    Last Post: 12-06-12, 12:16
  4. aching left arm
    By anx mum in forum Health Anxiety
    Replies: 7
    Last Post: 21-04-12, 14:23
  5. Replies: 5
    Last Post: 07-04-09, 10:16

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •